MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003015X
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 3mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured, and contrast leakage was observed when the balloon was completely inflated inside of the patient.A non-cordis balloon catheter was used as a replacement.There were no reported injuries to the patient.The target vessel was a below-the-knee.The target vessel characteristics included no calcification, no tortuosity, and 35% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.The device will be returned for evaluation.
 
Event or Problem Description
As reported, the balloon of a 3mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured, and contrast leakage was observed when the balloon was completely inflated inside of the patient.A non-cordis balloon catheter was used as a replacement.There were no reported injuries to the patient.The target vessel was a below-the-knee.The target vessel characteristics included no calcification, no tortuosity, and 35% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.The device will be returned for evaluation.Addendum: product evaluation revealed a leakage on the shaft of the saber pta balloon catheter.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 3mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured, and contrast leakage was observed when the balloon was completely inflated inside of the patient.A non-cordis balloon catheter was used as a replacement.There were no reported injuries to the patient.The target vessel was a below-the-knee.The target vessel characteristics included no calcification, no tortuosity, and 35% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.The device was returned for analysis.A non-sterile ¿saber 3mm15cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked for product evaluation.A thorough inspection revealed no damages or anomalies.The balloon arrived deflated, and no other notable details were observed.A functional test was performed by attaching an inflator/deflator device to the inflation port.Positive pressure was applied to reach the rated burst pressure.However, the inflation pressure was not maintained due to a leak in the shaft near the proximal edge of the balloon.The distal section of the shaft was inspected with a vision system, revealing a tear where water was leaking.The shaft exhibited a torn condition and secondary scratch marks near the damaged area.This type of damage is commonly caused by interaction with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface also led to the damaged condition found on the received device.It appears that the material near the damaged area was affected by a sharp object from the outside of the device.The reported ¿balloon burst¿ was not confirmed during analysis of the returned device.There were no anomalies noted to the balloon material itself.Subsequent findings of a ¿body/shaft leakage¿ was discovered during functional testing.When the balloon was pressurized with water, a leakage was noted coming from a torn area on the shaft with scratch marks adjacent to the tear.This indicates that the shaft likely encountered a sharp object from the outside, either during advancement through the vasculature or during attempted inflation at the lesion.Based on the information available for review, vessel characteristics and procedural factors likely contributed to the reported event, as evidenced by the analysis of the returned device.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ the information available, nor the product analysis suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key20873862
Report Number3007635982-2024-00283
Device Sequence Number18298237
Product Code LIT
UDI-Device Identifier20705032069103
UDI-Public(01)20705032069103(17)260228(10)82275870
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue Number48003015X
Device Lot Number82275870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date12/07/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD UV18 BALLOON CATHETER; CORDIS CATHETER
Patient SexUnknown